Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 31, 2021, 5:51 PM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 5:51 PM CDT (22:51 UTC)
- Expired
- Jul 31, 2021, 6:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
Counties Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 87 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2855 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577
WWUS84 KMOB 312251
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
551 PM CDT Sat Jul 31 2021
FLZ201>206-312330-
Okaloosa Inland FL-Escambia Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
551 PM CDT Sat Jul 31 2021
...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...OKALOOSA...SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL
630 PM CDT...
At 550 PM CDT, the strong thunderstorms were located along a line
extending from near Molino to 10 miles east of Crestview, and moving
south at 15 to 20 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Ferry Pass, Brent, Ensley, Crestview, Niceville, Gonzalez, Pace,
Milton, Valparaiso, Bagdad, Baker, Molino, Point Baker, Pea Ridge,
Roeville and Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3051 8642 3052 8650 3051 8649 3047 8648
3047 8695 3051 8702 3056 8700 3060 8702
3056 8701 3046 8707 3058 8718 3046 8716
3046 8739 3087 8728 3087 8639 3047 8639
TIME...MOT...LOC 2250Z 043DEG 17KT 3073 8727 3073 8641
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:57 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 31, 3:57 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
357 PM CDT Sat Jul 31 2021
.NEAR TERM UPDATE /Now Through Sunday/...HOT HOT HOT! Heat stress
remains a concern today and into Sunday. Current heat indices
across the area are ranging in the 108 to 112 range with some
coastal locations approaching 113+. Heat indices are only expected
to increase this afternoon as the seabreeze moves inland leading
to several hours of dangerous heat conditions. The only relief
will come in the way of what scattered thunderstorms do develop
along the seabreeze and areas mainly east of I-65. The standard
summer order of locally heavy rainfall, frequent lightning and
potentially damaging winds continue to be possible with the
strongest storms that develop.
High pressure that has dominated the forecast over the past few
days will slowly give way to an upper trough currently centered
over Ohio. This trough is expected to slowly dig south as the
upper high weakens and flattens out over the central Gulf.
Embedded in the larger trough will be several shortwave impulses
that will pivot around and through our area. This will lead to
more westerly to slightly southwesterly flow aloft and quick
increase in PWAT values. PWATS will climb from around 1.6 inches
this morning to around 2 inches by Sunday. This will lead to
increased rain chances on Sunday. Given the increasing PWATS and
higher coverage, some localized heavy rainfall could be possible
and like most good summer days the wrong storm in the wrong spot
could lead to some flooding issues. Along with the potential for
heavy rainfall, a few strong storms could be possible with
damaging winds. This might be an issue on Sunday where the
increase in coverage/moisture overlaps what remaining drier air
aloft we have leading to better microburst production. Nothing too
crazy but would not be surprised to see some gustier winds.
The other topic of conversation is the continuation of the heat.
The air will continue to feel like Gulf flavored pudding as Josh
Morgerman the hurricane chaser would call it. With the increasing
moisture, dewpoints will remain in the upper 70s. Typically with
drier air aloft, dewpoints can mix down in to the low 70s keeping
heat indices within reason; however, with deep moisture and
increasing moisture this will become difficult thus locking us
into the miserable soup for one more day. Temperatures will also
once again climb into the low to mid 90s across the area. This
combination will result in heat indices in the 105 to 110 range.
There is one fly in the ointment here and that will be the higher
rain chances. If storms start earlier with more widespread
coverage, this could bring relief from the heat and keep us below
advisory criteria (HOORAY!) Unfortunately, we expect the rain to
hold off long enough to make outdoor life miserable for one more
day especially mid-morning (10am) through early afternoon (2PM).
The other factor will be with the high dewpoints, low temperatures
will struggle to fall below the upper 70s and heat indices
overnight will remain in the upper 80s to 90s. This will provide
continued heat stress on those who do not have access to air
conditioning. Heat indices last night were above 100 degrees until
11 pm! This heat stress coupled with the potential for heat
indices climb into advisory criteria on Sunday have resulted in
the issuance of one more Heat Advisory. The good news is that rip
currents will not be an issue with a LOW risk of rip currents
continuing through the period. BB/03
&&
.SHORT TERM /Sunday night Through Tuesday night/...A broad upper
level trough will continue to deepen across the eastern CONUS late
this weekend into the early part of next week. A weak surface
boundary will slowly move southward into interior portions of
southeast MS and southwest and south central AL by Monday
afternoon. A very moist airmass will be in place across our
forecast area Sunday night into Monday, with precipitable water
values expected to increase to between 2 and 2.25 inches across
much our region. A series of shortwave perturbations embedded
along the base of the trough axis as well as convergence along the
approaching surface boundary will allow for increased ascent
across our area Sunday night and especially going into Monday, and
we expect scattered to numerous showers and thunderstorms Sunday
night to become more widespread in coverage across our area by
Monday afternoon. Locally heavy rainfall and potentially localized
flooding may become a concern over portions of the area by Monday
considering the deep moisture in place across our region. Lows
Sunday night remain warm in the mid 70s inland to the upper 70s to
around 80 degrees near the coast. Highs Monday should finally
trend cooler given the high rain chances and we expect readings to
range in the mid 80s to around 90 degrees across the region. Max
heat indices also trend lower but will still range from the mid
90s to around 103 degrees.
Our forecast area will remain located along the base of the
persistent upper level trough axis Monday night into Tuesday. The
axis of deeper moisture may tend to shift southward along coastal
portions of the forecast area and adjacent offshore waters during
this time frame, and the will keep likely to categorical coverage
of POPs confined to southern portions of the forecast area late
Monday night into Tuesday, while keeping chance POPs in place over
our interior zones. Lows by Monday night will trend slightly
cooler in the upper 60s to lower 70s over interior areas and in
the mid 70s along the immediate coast. Highs by Tuesday should
range in the upper 80s to around 90 degrees. /21
&&
.EXTENDED TERM /Wednesday Through Saturday/...An upper level
trough will continue to extend across the Ohio and Tennessee
Valley region Wednesday and Wednesday night. This feature may lift
northeastward and dampen by Thursday, but another trough amy tend
to deepen over the Deep South late in the extend period. These
features along with abundant deep layer moisture will support
keeping scattered to locally numerous showers and thunderstorms in
the forecast through the middle to latter part of next week. High
temperatures remain near to slightly below normal through the
extended period with highs in the upper 80s to lower 90s with lows
in the upper 60s to low 70s inland and in the mid to upper 70s
along the immediate coast. /21
&&
.MARINE...No impacts expected aside from higher winds and seas near
isolated to scattered storms.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Excessive Heat Warning until 7 PM CDT this evening for ALZ052-
261>266.
Heat Advisory from 7 PM this evening to 7 PM CDT Sunday for
ALZ052-261>266.
Heat Advisory until 7 PM CDT Sunday for ALZ051-053>060.
FL...Excessive Heat Warning until 7 PM CDT this evening for
FLZ201>206.
Heat Advisory from 7 PM this evening to 7 PM CDT Sunday for
FLZ201>206.
MS...Excessive Heat Warning until 7 PM CDT this evening for MSZ067-
075-076-078-079.
Heat Advisory from 7 PM this evening to 7 PM CDT Sunday for
MSZ067-075-076-078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jul 31, 3:46 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
346 PM CDT Sat Jul 31 2021
ALZ057-060-312130-
Butler AL-Covington AL-
346 PM CDT Sat Jul 31 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BUTLER AND NORTHWESTERN COVINGTON COUNTIES UNTIL 430 PM
CDT...
At 345 PM CDT, the strong thunderstorm was located 4 miles southeast
of Georgiana, or 15 miles south of Greenville, moving southeast at 15
mph.
Wind gusts around 40 mph will be possible with this storm.
Locations impacted include...
Georgiana and McKenzie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3147 8641 3142 8667 3144 8667 3144 8669
3147 8670 3152 8670 3152 8672 3166 8676
3171 8661 3158 8650 3153 8650 3153 8646
TIME...MOT...LOC 2045Z 332DEG 13KT 3161 8667Special weather statement, Jul 31, 3:52 PM CDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service Mobile AL 352 PM CDT Sat Jul 31 2021 ALZ056-059-312130- Conecuh AL-Escambia AL- 352 PM CDT Sat Jul 31 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN ESCAMBIA AND SOUTH CENTRAL CONECUH COUNTIES UNTIL 430 PM CDT... At 352 PM CDT, the strong thunderstorm was located over Castleberry, or 11 miles north of Brewton, moving southeast at 10 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Brewton, East Brewton and Castleberry. LAT...LON 3125 8719 3140 8701 3121 8672 3100 8701 TIME...MOT...LOC 2052Z 316DEG 8KT 3126 8702 Black
Special weather statement, Jul 31, 4:33 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
433 PM CDT Sat Jul 31 2021
ALZ056-058>060-312215-
Conecuh AL-Covington AL-Escambia AL-Crenshaw AL-
433 PM CDT Sat Jul 31 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN CRENSHAW...EASTERN ESCAMBIA...SOUTHEASTERN
CONECUH AND CENTRAL COVINGTON COUNTIES UNTIL 515 PM CDT...
At 432 PM CDT, the strong thunderstorms were located along a line
extending from 4 miles southwest of Dozier to 7 miles northwest of
Brewton, and moving southeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Andalusia, Opp, Brewton, East Brewton, River Falls, Castleberry, Red
Level, Dozier, Heath, Gantt and Riverview.
LAT...LON 3100 8694 3100 8704 3120 8728 3156 8638
3146 8619 3127 8619
TIME...MOT...LOC 2132Z 303DEG 13KT 3146 8644 3120 8715Special weather statement, Jul 31, 5:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
551 PM CDT Sat Jul 31 2021
FLZ201>206-312330-
Okaloosa Inland FL-Escambia Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
551 PM CDT Sat Jul 31 2021
...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...OKALOOSA...SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL
630 PM CDT...
At 550 PM CDT, the strong thunderstorms were located along a line
extending from near Molino to 10 miles east of Crestview, and moving
south at 15 to 20 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Ferry Pass, Brent, Ensley, Crestview, Niceville, Gonzalez, Pace,
Milton, Valparaiso, Bagdad, Baker, Molino, Point Baker, Pea Ridge,
Roeville and Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3051 8642 3052 8650 3051 8649 3047 8648
3047 8695 3051 8702 3056 8700 3060 8702
3056 8701 3046 8707 3058 8718 3046 8716
3046 8739 3087 8728 3087 8639 3047 8639
TIME...MOT...LOC 2250Z 043DEG 17KT 3073 8727 3073 8641The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:44 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jul 31, 5:23 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jul 31, 7:28 AM CDT | Special Marine Warning | MOB | 92 min | |
| Jul 31, 7:35 AM CDT | Special Marine Warning | MOB | 40 min | |
| Jul 31, 12:18 PM CDT | Heat Advisory | MOB | Baldwin, Mobile, Washington | 31 hr |
| Jul 31, 3:46 PM CDT | Special Weather Statement | MOB | Butler | 44 min |
| Jul 31, 3:52 PM CDT | Special Weather Statement | MOB | Escambia | 38 min |
| Jul 31, 4:33 PM CDT | Special Weather Statement | MOB | Covington, Escambia | 42 min |
| Jul 31, 6:27 PM CDT | Special Weather Statement | MOB | Escambia | 48 min |
| Jul 31, 6:07 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 38 min |
| Jul 31, 6:18 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 42 min |
| Jul 31, 6:31 PM CDT | Special Weather Statement | MOB | Okaloosa | 44 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.